MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - DRIVELINE EXTENSION CABLE; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - DRIVELINE EXTENSION CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 100US
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Product event summary: one (1) driveline extension cable was not returned for evaluation.A review of the manufacturing documentation confirmed that the associated device met all requirements for release.Per the manufacturing documentation, the expiration date for the driveline extension cables is 31/oct/2019.Visual evidence provided by the site revealed a packaging label with an incorrect expiration date.As a result, the reported event was confirmed.Based on the available information, the most likely root cause of the reported event can be attributed to improper labeling during packaging.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The driveline extension cable was returned due to the expiration date on the packaging being two months prior than the actual expiration date.The driveline extension cable subsequently tested out of specification during manufacturer¿s analysis.There was no patient involvement.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - DRIVELINE EXTENSION CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key8684061
Report Number3007042319-2019-07246
Device Sequence Number11288568
Product Code DSQ
UDI-Device Identifier00888707000024
UDI-Public00888707000024
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number100US
Device Catalogue Number100US
Device Lot NumberD000041
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2019
Initial Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1